Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Anxiety,palpitations,hypertension,increased bp.

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2011
Answered : 243 Questions
I get an anxiety attack during which my palpitation increases and hence the hypertension increases.
my bp is now 160/90.

please help me
Posted Wed, 18 Apr 2012 in Hypertension and Heart Disease
Answered by Dr. Sapan J. Pandya 29 minutes later

Your symptoms are descriptive of generalized anxiety and the clinical signs are pointing towards it.

There may be stress at work, which leads to Anxiety, Palpitation, Hypertension, Diabetes and Acid-Peptic Disorder.

You are taking right medicine. We generally prefer Betablockers for Palpitation with Hypertension.
You are already taking Metaprolol, which is a cardio-selective Beta Blocker.
Easy way out for you would be to increase the dose of Metaprolol and try to control your Palpitation and Hypertension.
Tough job for you would be to try and reduce your stress level. Advising you is an easy job for me, but I understand that it is hard thing for you to implement.
You may try Yoga and Meditation. Both have been accepted by Allopathy as supportive therapy to medicines.
Stress Management techniques can be tried.
Regular Exercises for 30-45 minutes a day, for five days a week in a stress-free environment.
Weight loss if you are obese.
Avoid Smoking and Alcohol.

If you have a problem in any of these techniques please let me know I can try to help you further.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor